MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI 8X30MM STRL BX 1; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI 8X30MM STRL BX 1; SCREW, FIXATION, BONE
Model Number 7207561
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/02/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while engaging the screw in the tibial side during insertion, the screw broke at the tip.No patient injury was reported.
 
Additional Manufacturer Narrative
Examination was not possible, as the device has not been returned.The investigation could not draw any conclusions about the reported event without the return of the device.
 
Additional Manufacturer Narrative
One 8x30mm biorci screw was returned for evaluation.Visual assessment of the screw confirmed the reported complaint of breakage.Approximately 4mm off the distal threads have broken off.Dimensional assessment of the screws major diameter and wall thickness was performed and found to meet print specifications.Clinical details were reported that no starter was utilized.The starter must be utilized with the biorci screws to minimize screw breakage during insertion.

Brand Name
SCR BIORCI 8X30MM STRL BX 1
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7449509
Report Number1219602-2018-00467
Device Sequence Number1637040
Product Code HWC
UDI-Device Identifier03596010426239
UDI-Public(01)03596010426239(17)201022(10)50570981
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K992396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2020
Device Model Number7207561
Device Catalogue Number7207561
Device Lot Number50570981
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2018
Initial Date Received by Manufacturer 04/03/2018
Supplement Date Received by Manufacturer05/16/2018
08/20/2018
Initial Report FDA Received Date04/21/2018
Supplement Report FDA Received Date05/21/2018
08/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1